Home To Message Boards Site Map 

Burning Pain in knees

Has anyone experienced intense burning pain in the kneecaps?  Besides the burning feeling I also feel like my knees will buckle and it is so painful when trying to rise up from a chair.  My hips are starting to hurt and my feet and ankles but the knees are the worse currently.  I've been on Enbrel for about 3 years now and was on Vioxx until they removed it.  I felt much better on the vioxx then I do now.  Just wondering if anyone has any suggestions. Thanks and its great to be back.Hi, I'm relatively new at this myself. I also have the burning in my knees. Rheaumatoid Doc, said it was related to nerve pain and perscribed Neurontin. I had took various doasges until I found what worked for me. 600mgs at night seems to do the trick. He did say that the knee problems are probably related to a disc problem I have in my lower back rather then the RA. As, I said I'm new to the world of RA having only been diagnosed in Novemeber. Hi Dory, welcome to the group.  Thanks for your reply, I found it VERY interesting since I also have a disc problem, L5-S1 herniated disc and I have had two epidural injections hoping to help resolve that, BUT, none of my drs. have ever suggested the pain in my knees could be related to the disc.  So I will bring that up next vist.  That was an eye opener so thanks again.  Good luck with your RA, its an uphill battle.  What meds are you taking for the RA? I'm on Enbrel, Celebrex, and various pain meds when needed: Darvocet, Oxyir.

 Millie,

 

I get the burning pain, swelling and buckling feeling quite often.   I too have the problems with the ankles, hips, and feet.   However, I know that while on my 5mg pred.  it does help.   I too was on Vioxx and not I am on Relafen (sp?).   It doesn’t work as well but, it does help.

 

Hang in there… better, brighter days are coming. 

Hi, again Millie...My Doc and I are still trying to find the right one's for me. So, far I've tried various combinations of Celebrex, Naprosyn (sp), Vicodin, Mobic and Neurontin. So, far the Mobic & Neurontin with an occassional Vicodin seem to help. The DR. said he might want to try steroids for 2 weeks, however I'm not sure about that.

Since,  I've been diagnosed, I've had a slipped disc, stomach flu, directly followed by an upper respirtory. I think it's been more difficult to determine what's going to work for me, with everything else that's been going on.

He's also advised some dietary changes; along with a multi-viatmin. 

It's not easy is it?

Be well...

 

 

Welcome! ANd yes, I have intense burning in my knees, kips, elbows, neck, back.......ect.............heck my eyes even hurt!

I Think it is from the swelling pressing against the nerves, but I am not  DR. and prob need to have that checked. I am always stiff, always in pain. I had ulcers over a year ago and right now I cannot be taking anything for swelling, but ya know what? Aleve may have to be taken cause it gets to be too much doesn't it?

lyndee

Olive, Dory, and Lyndee, I just wanted to thank all of you for your input and advice.  Seems we've all experienced the burning pain and knee buckles.  I do know the Celebrex isn't helping at all and I'm so reluctent to go back on the Preg. even though I know it helps I detest the weight gain factor when taking it.  Maybe I'll try the Bextra and hope that will help.  I wonder if the burning pain ever goes away, does anyone know?  Thanks all and take care.I've had burning in my left knee for 5 months now. Xrays showed
osteoarthritis. My Rheumi recommended Hyalgan shots (series of 5)
which I have not done. Instead I found a set of exercises to do
which are specifially for this problem. The burning is worst when I'm
lying on my side with my other leg pressing on the knee. I sleep
with a very soft pillow between my knees for that reason.

The burning is much less now as time is passing then then it was.
But I am still very stiff after sitting long periods. I hope you have
found some relief for yours.

I do a series of low impact exercises for my legs, sometimes it helps, sometimes it sems worse. There re just no too many options for me at this time so I try to make the best of it but at times it is really difficult. I heard Aleve is not a good thing to take either, so I am rather stumped at what to do. Pillows help, I practcally live on a heating pad,and rest.

I hope you get to feeling better!

lynndee

 

Copyright ArthritisInsight.com